Page 1 of 32
MED SURG PHARMACOLOGY NCLEX QUIZ 2026
QUESTIONS LATEST EXAM SOLVED QUESTIONS &
ANSWERS VERIFIED 100% GRADED A+
A client receiving intravenous nitroglycerin at 20 mcg/min complains of
dizziness. Nursing assessment reveals a blood pressure of 85/40 mm Hg, heart
rate of 110 beats/min, and respiratory rate of 16 breaths/min. What is the
nurse's priority action?
a. Assess the client's lung sounds.
b. Decrease the intravenous nitroglycerin by 10 mcg/min.
c. Stop the nitroglycerin infusion for 1 hour, and then restart.
d. Recheck the client's vital signs in 15 minutes but continue the infusion.
b. Decrease the intravenous nitroglycerin by 10 mcg/min.
The nurse is monitoring a client taking digoxin (Lanoxin) for treatment of heart
failure. Which assessment finding indicates a therapeutic effect of the drug?
a. Heart rate 110 beats per minute
b. Heart rate 58 beats per minute
c. Urinary output 40 mL/hr
d. Blood pressure 90/50 mm Hg
b. Heart rate 58 beats per minute
A client's serum digoxin level is drawn, and it is 0.4 ng/mL. What is the nurse's
priority action?
a. Administer ordered dose of digoxin.
b. Hold future digoxin doses.
,Page 2 of 32
c. Administer potassium.
d. Call the health care provider.
a. Administer ordered dose of digoxin.
A client is taking digoxin (Lanoxin) 0.25 mg and furosemide (Lasix) 40 mg.
When the nurse enters the room, the client states, "There are yellow halos
around the lights." Which action will the nurse take?
a. Evaluate digoxin levels.
b. Withhold the furosemide
c. Administer potassium.
d. Document the findings and reassess in 1 hour.
a. Evaluate digoxin levels.
Which assessment finding will alert the nurse to suspect early digitalis
toxicity?
a. Loss of appetite with slight bradycardia
b. Blood pressure 90/60 mm Hg
c. Heart rate 110 beats per minute
d. Confusion and diarrhea
a. Loss of appetite with slight bradycardia
The nurse reviews a client's laboratory values and finds a digoxin level of 10
ng/mL and a serum potassium level of 5.9 mEq/L. What is the nurse's primary
intervention?
a. To administer atropine
b. To administer digoxin immune FAB
c. To administer epinephrine
d. To administer Kayexalate
b. To administer digoxin immune FAB
A client is to begin treatment for short-term management of heart failure with
milrinone lactate (Primacor). What is the priority nursing action?
a. Administer digoxin via IV infusion with the Primacor.
b. Administer Lasix (furosemide) via IV infusion after the Primacor.
,Page 3 of 32
c. Monitor blood pressure continuously.
d. Maintain an infusion of lactated Ringers with Primacor infusion.
c. Monitor blood pressure continuously.
A client's recently drawn serum lidocaine drug level is 3.0 mcg/mL. What is the
nurse's priority intervention?
a. Increase the lidocaine infusion.
b. Decrease the lidocaine infusion.
c. Continue to monitor the client.
d. Stop the IV drip for 1 hour.
c. Continue to monitor the client.
A client is admitted to the emergency department with paroxysmal
supraventricular tachycardia. What intervention is the nurse's priority?
a. Administration of digoxin IV push
b. Administration of oxygen, 2 lpm
c. Rapid IV bolus of Adenosine (Adenocard)
d. Instructing client to "bear down"
c. Rapid IV bolus of Adenosine (Adenocard)
A nurse is caring for a client who has been started on ibutilide (Corvert).
Which assessment is a priority for this client?
a. Blood pressure measurement
b. BUN and creatinine
c. ECG
d. Lung sounds
c. ECG
Which assessment finding will alert the nurse to possible toxic effects of
amiodarone?
a. Heart rate 100 beats per minute
b. Crackles in the lungs
c. Elevated blood urea nitrogen
d. Decreased hemoglobin
, Page 4 of 32
b. Crackles in the lungs
What must the nurse monitor when titrating intravenous nitroglycerin for a
client? (Select all that apply.)
a. Continuous oxygen saturation
b. Continuous blood pressures
c. Hourly ECGs
d. Presence of chest pain
e. Serum nitroglycerin levels
f. Visual acuity
b. Continuous blood pressures
d. Presence of chest pain
A client is taking hydrochlorothiazide 50 mg/day and digoxin 0.25 mg/day.
What type of electrolyte imbalance does the nurse expect to occur?
a. Hypocalcemia
b. Hypokalemia
c. Hyperkalemia
d. Hypermagnesemia
b. Hypokalemia
What would cause the same client's electrolyte imbalance?
a. High dose of digoxin
b. Digoxin taken daily
c. Hydrochlorothiazide
d. Low dose of hydrochlorothiaizde
c. Hydrochlorothiazide
A nurse teaching a client who has diabetes mellitus and is taking
hydrochlorothiazide 50 mg/day. The teaching should include the importance of
monitoring which levels?
a. Hemoglobin and hematocrit
b. Blood urea nitrogen (BUN)
MED SURG PHARMACOLOGY NCLEX QUIZ 2026
QUESTIONS LATEST EXAM SOLVED QUESTIONS &
ANSWERS VERIFIED 100% GRADED A+
A client receiving intravenous nitroglycerin at 20 mcg/min complains of
dizziness. Nursing assessment reveals a blood pressure of 85/40 mm Hg, heart
rate of 110 beats/min, and respiratory rate of 16 breaths/min. What is the
nurse's priority action?
a. Assess the client's lung sounds.
b. Decrease the intravenous nitroglycerin by 10 mcg/min.
c. Stop the nitroglycerin infusion for 1 hour, and then restart.
d. Recheck the client's vital signs in 15 minutes but continue the infusion.
b. Decrease the intravenous nitroglycerin by 10 mcg/min.
The nurse is monitoring a client taking digoxin (Lanoxin) for treatment of heart
failure. Which assessment finding indicates a therapeutic effect of the drug?
a. Heart rate 110 beats per minute
b. Heart rate 58 beats per minute
c. Urinary output 40 mL/hr
d. Blood pressure 90/50 mm Hg
b. Heart rate 58 beats per minute
A client's serum digoxin level is drawn, and it is 0.4 ng/mL. What is the nurse's
priority action?
a. Administer ordered dose of digoxin.
b. Hold future digoxin doses.
,Page 2 of 32
c. Administer potassium.
d. Call the health care provider.
a. Administer ordered dose of digoxin.
A client is taking digoxin (Lanoxin) 0.25 mg and furosemide (Lasix) 40 mg.
When the nurse enters the room, the client states, "There are yellow halos
around the lights." Which action will the nurse take?
a. Evaluate digoxin levels.
b. Withhold the furosemide
c. Administer potassium.
d. Document the findings and reassess in 1 hour.
a. Evaluate digoxin levels.
Which assessment finding will alert the nurse to suspect early digitalis
toxicity?
a. Loss of appetite with slight bradycardia
b. Blood pressure 90/60 mm Hg
c. Heart rate 110 beats per minute
d. Confusion and diarrhea
a. Loss of appetite with slight bradycardia
The nurse reviews a client's laboratory values and finds a digoxin level of 10
ng/mL and a serum potassium level of 5.9 mEq/L. What is the nurse's primary
intervention?
a. To administer atropine
b. To administer digoxin immune FAB
c. To administer epinephrine
d. To administer Kayexalate
b. To administer digoxin immune FAB
A client is to begin treatment for short-term management of heart failure with
milrinone lactate (Primacor). What is the priority nursing action?
a. Administer digoxin via IV infusion with the Primacor.
b. Administer Lasix (furosemide) via IV infusion after the Primacor.
,Page 3 of 32
c. Monitor blood pressure continuously.
d. Maintain an infusion of lactated Ringers with Primacor infusion.
c. Monitor blood pressure continuously.
A client's recently drawn serum lidocaine drug level is 3.0 mcg/mL. What is the
nurse's priority intervention?
a. Increase the lidocaine infusion.
b. Decrease the lidocaine infusion.
c. Continue to monitor the client.
d. Stop the IV drip for 1 hour.
c. Continue to monitor the client.
A client is admitted to the emergency department with paroxysmal
supraventricular tachycardia. What intervention is the nurse's priority?
a. Administration of digoxin IV push
b. Administration of oxygen, 2 lpm
c. Rapid IV bolus of Adenosine (Adenocard)
d. Instructing client to "bear down"
c. Rapid IV bolus of Adenosine (Adenocard)
A nurse is caring for a client who has been started on ibutilide (Corvert).
Which assessment is a priority for this client?
a. Blood pressure measurement
b. BUN and creatinine
c. ECG
d. Lung sounds
c. ECG
Which assessment finding will alert the nurse to possible toxic effects of
amiodarone?
a. Heart rate 100 beats per minute
b. Crackles in the lungs
c. Elevated blood urea nitrogen
d. Decreased hemoglobin
, Page 4 of 32
b. Crackles in the lungs
What must the nurse monitor when titrating intravenous nitroglycerin for a
client? (Select all that apply.)
a. Continuous oxygen saturation
b. Continuous blood pressures
c. Hourly ECGs
d. Presence of chest pain
e. Serum nitroglycerin levels
f. Visual acuity
b. Continuous blood pressures
d. Presence of chest pain
A client is taking hydrochlorothiazide 50 mg/day and digoxin 0.25 mg/day.
What type of electrolyte imbalance does the nurse expect to occur?
a. Hypocalcemia
b. Hypokalemia
c. Hyperkalemia
d. Hypermagnesemia
b. Hypokalemia
What would cause the same client's electrolyte imbalance?
a. High dose of digoxin
b. Digoxin taken daily
c. Hydrochlorothiazide
d. Low dose of hydrochlorothiaizde
c. Hydrochlorothiazide
A nurse teaching a client who has diabetes mellitus and is taking
hydrochlorothiazide 50 mg/day. The teaching should include the importance of
monitoring which levels?
a. Hemoglobin and hematocrit
b. Blood urea nitrogen (BUN)